Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 114, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 21, 2006, 3:05 PM MST for Cochise County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2006, 3:05 PM MST (22:05 UTC)
- Expired
- Aug 21, 2006, 3:45 PM MST
- In force
- 40 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:05 PM MST, 1 hour earlier.
Area forecast discussion, Aug 21, 2:05 PM MST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST MON AUG 21 2006 .SYNOPSIS...WITH A MOIST SOUTHERLY FLOW IN PLACE OVER THE AREA...A MORE ACTIVE THUNDERSTORM PATTERN IS DEVELOPING FOR THIS WEEK. && .DISCUSSION...WATER VAPOR IMAGERY THIS AFTERNOON CONTINUE TO SHOW SOUTHERLY FLOW OVER ARIZONA BETWEEN THE SUBTROPICAL HIGH OVER EAST TEXAS AND AN INVERTED TROF OVER BAJA/GULF OF CALIFORNIA. THERE IS ALSO A WEAK MID-LEVEL TROF BETWEEN TUCSON AND CHIHUAHUA MEXICO...LOOKING AT THE MORNING UPPER AIR PLOTS. 12Z TUCSON SOUNDING A BIT MORE MOIST/UNSTABLE ALONG WITH DEEP EASTERLY FLOW UP TO 20K FEET. THIS HAS ALLOWED MOUNTAIN STORMS TO GET OUT INTO THE VALLEYS THIS AFTERNOON AND MOST LIKELY INTO THE LOWER DESERTS TONIGHT. MAIN THREAT FROM STORMS TODAY HAS BEEN HAIL AND HEAVY RAIN. THE REMAINDER OF THE FORECAST PACKAGE IS RATHER COMPLEX WITH POSSIBLE INTRUSION OF DRIER AIR FROM THE EAST TOMORROW...WHICH WOULD CUT DOWN THUNDERSTORM COVERAGE...AND THEN POSSIBLE RETURN TO DEEPER MOISTURE FROM THE SOUTH LATER IN THE WEEK ASSOCIATED WITH TROPICAL SYSTEM THAT IS FORECAST TO MOVE WEST OF BAJA. WITH ENOUGH UNCERTAINTY IN THE FORECAST...I WILL KEEP STANDARD MONSOON FORECAST GOING FOR NOW WITH TEMPERATURES NEAR SEASONAL NORMALS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 21, 10:19 AM MST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1019 AM MST MON AUG 21 2006 AZZ019-029>035-221730- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1019 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER DISTURBANCE LOCATED OVER SOUTH CENTRAL SONORA MEXICO THIS MORNING WILL MAKE ITS WAY NORTH DURING THE DAY AND INTO SOUTHERN ARIZONA BY LATE THIS AFTERNOON AND EVENING. THE COMBINATION OF THIS FEATURE...A WEAKNESS IN THE FLOW IN THE MIDDLE LEVELS OF THE ATMOSPHERE...AND A MORE MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST ARIZONA WILL RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. THE SLOW MOTION OF THE STORMS WILL ELEVATE THE RISK THAT THEY WILL PRODUCE VERY HEAVY RAINFALL...RESULTING IN LOCALIZED FLASH FLOODING. AN ISOLATED WET DOWNBURST IS ALSO POSSIBLE WITH DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER THIS WEEK WILL REMAIN RELATIVELY ACTIVE WITH DAY-TO- DAY VARIABILITY OF THUNDERSTORM COVERAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 21, 1:48 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
148 PM MST MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 2 SE SIERRA VISTA 31.55N 110.29W
08/21/2006 M0.75 INCH COCHISE AZ TRAINED SPOTTER
&&
ACORONALocal storm report, Aug 21, 2:49 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
249 PM MST MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG TUCSON 32.20N 110.89W
08/21/2006 PIMA AZ LAW ENFORCEMENT
BILLBOARD DOWN AT 22ND STREET AND KLOB ROAD. TELEPHONE
LINES DOWN ON CARS.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:39 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 36 min |
| Aug 21, 12:10 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 35 min |
| Aug 21, 1:45 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Aug 21, 2:38 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Aug 21, 3:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 21, 4:44 PM MST | Flash Flood Warning | TWC | Cochise | 61 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.